Aa
A
A
A
Close
Ear, Nose & Throat Community
13.3k Members
Avatar universal

Tonsilistis/mono/infection/abscess and possible Prednisone withdrawal?

2 weeks ago my friend experienced a sudden onset of severe tonsilitis and ended up developing a large abscess on her tonsil. The infection spread throughout her entire body and in addition to being in excruciating pain, she was having trouble breathing too. She wasn't responding to the antibiotics she was originally given so a couple of days into this whole ordeal she was perscribed Prednisone (originally 4mg but then was upped to 30mg) She had to take it twice a day and was taking it for about a week and a half. She felt better almost immediately and has been doing well since she started taking it. She finished her last dose two days ago but now is suddenly feeling pretty terrible all over again.

She texted me last night that she has pain in between her shoulder blades (feels like its bruised) and her neck muscles feel sore. She also said her chest feels as if she's had a bad coughing type of cold for weeks and her throat feels tight. Just before she texted me to tell me she has more pains but in different places. She says she feels hungover and out of it and says her skin feels tender and sore and her stomach and hips are hurting her....??

I just googled Prednisone withdrawal symtoms and to me that's what it sounds like could be happening. She did abruptly stop taking it but she hasnt been on it for that long so are withdrawal symptoms still possible after taking Prednisone for such a short period of time.

Other things to mention. She has a urinary tract infection right now (she gets them about once a month) When she went to the ENT last week, they tested her for mono and her blood tests showed that she has a slight case of it because apparently she had it in the past (she didn't know this until they said her bloodwork shows she's has it in the past) and the infection/tonsilitis triggered it again. The only other meds shes on right now to my knowledge is her birth control pills.

Basically I just wanted to know if this seems normal or if it's worth a trip to First Med/Urgent Care tomorrow (everything else is closed now and she's at her nieces communion) It sounds concerning to me and she's starting to freak herself out right now, but I don't know if she's planning on making another trip to the doctor this week.
0 Responses
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
Discover the common causes of and treatments for a sore throat.
Learn about what actually causes your temperature to spike.
Find out which foods you should watch out for.
Family medicine doctor Enoch Choi, MD helps differentiate between the common cold and more threatening (bacterial) infections
Dr. Steven Park reveals 5 reasons why breathing through your nose could change your life